MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a 57-year-old female underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The patient had clot in the suprarenal inferior vena cava (ivc) that was estimated to be two days old.The patient had undergone dvt thrombectomy the day prior on (b)(6) 2025, where the inari flowtriever system was used to attempt to aspirate the clot, but was unsuccessful.During the dvt thrombectomy on (b)(6) 2025, the clottriever xl catheter (ct xl) collection bag collected a large amount of dense clot which prevented the collection bag from retracting into the catheter.The medical team attempted to remove the ct xl and introducer sheath together, however the sheath was inadvertently removed, leaving the ct xl in the patient's vessel.The medical team was then able to remove the ct xl by performing an additional skin nick and removing the device with clamps.The patient did not require additional surgery and intravascular ultrasound (ivus) was run where it was noted the majority of clot was removed with no venous injury.The patient did not decompensate throughout the duration of the procedure and was stable post procedure.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, however, the lot history records of all potential lots shipped to the facility were reviewed and there were no discrepancies or unusual findings.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." "examine the clottriever xl catheter prior to insertion to verify it is not damaged." "ensure that clottriever xl catheter is withdrawn into the clottriever thrombectomy system sheaths prior to removal from patient to avoid vascular damage." vasospasm is listed in the device labeling as a possible adverse event/complication.Manufacturer reference: (b)(4).

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key21375949
Report Number3020347218-2025-00010
Device Sequence Number8432307
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K242557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 16FR
Patient Age57 YR
Patient SexFemale